Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 126, NWS Tulsa, OK

June 25, 2014Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 25, 2014, 2:44 PM CDT for Franklin County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2014, 2:44 PM CDT (19:44 UTC)
Expired
Jun 25, 2014, 3:15 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WUUS54 KTSA 251944
SVRTSA
ARC047-252015-
/O.NEW.KTSA.SV.W.0126.140625T1944Z-140625T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT WED JUN 25 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...

* UNTIL 315 PM CDT

* AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
  OF OZARK...AND MOVING NORTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...WATALULA...JETHRO...
  PARADISE...REDDING...CASS...TURNERS BEND...BARNES...MOUNTAIN TOP
  AND TAFT.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 28 AND 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3545 9383 3554 9398 3576 9385 3570 9369
      3559 9369
TIME...MOT...LOC 1945Z 212DEG 10KT 3556 9388

HAIL...1.00IN
WIND...60MPH

$$
1 follow-up statement
280 
WWUS54 KTSA 252012
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT WED JUN 25 2014

ARC047-252023-
/O.EXP.KTSA.SV.W.0126.000000T0000Z-140625T2015Z/
FRANKLIN AR-
312 PM CDT WED JUN 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
WILL EXPIRE AT 315 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS...HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND 
LIGHTNING ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3545 9383 3554 9398 3576 9385 3570 9369
      3559 9369
TIME...MOT...LOC 2013Z 212DEG 10KT 3563 9383

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:18 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 25, 12:18 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1218 PM CDT WED JUN 25 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 18Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
FOR AT LEAST THE FIRST HALF OF THE FORECAST PERIOD. THUNDERSTORMS
MAY BRIEFLY AFFECT NORTHWEST ARKANSAS SITES... AND POSSIBLY
OTHERS... EARLY THIS AFTERNOON. MORE WIDESPREAD THUNDERSTORM
CHANCES... ALONG WITH MVFR CEILINGS WILL BE POSSIBLE AT ALL SITES
OVERNIGHT TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 1036 AM CDT WED JUN 25 2014/

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN FAR
NORTHEAST OKLAHOMA... WITH ANOTHER AREA DEVELOPING WEST OF
MCALESTER. HAVE UPDATED THE POPS TO REFLECT CURRENT ACTIVITY. NO
OTHER CHANGES TO THE GOING FORECAST ARE NECESSARY AT THIS TIME.
UPDATED PRODUCTS HAVE BEEN SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Jun 25, 1:20 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT WED JUN 25 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT WED JUN 25 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS
AFTERNOON AS INSTABILITY INCREASES WITH DAYTIME HEATING. WINDS
ALOFT REMAIN WEAK... HOWEVER SUFFICIENT INSTABILITY WILL SUPPORT A
LIMITED RISK OF SEVERE WEATHER. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND SMALL HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY
THROUGH SATURDAY...WITH A TREND TOWARD LOWER THUNDERSTORM CHANCES
BY LATE WEEK.  HOT AND HUMID CONDITIONS WILL PREVAIL FOR THE FIRST
PART OF NEXT WEEK...WITH AFTERNOON HEAT INDEX VALUES IN THE UPPER
90S TO AROUND 100 DEGREES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 25, 12:16 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1216 PM CDT WED JUN 25 2014

ARZ001-251745-
BENTON AR-
1216 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON

AT 1216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF AVOCA...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...HILL TOP...PEA
RIDGE...GATEWAY...LARUE...AVOCA...GARFIELD AND BEAVER LAKE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3627 9404 3647 9422 3651 9413 3651 9393
      3639 9388 3638 9389 3638 9387 3634 9387
      3633 9385
TIME...MOT...LOC 1716Z 243DEG 11KT 3639 9409
Special weather statement, Jun 25, 12:18 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1218 PM CDT WED JUN 25 2014

ARZ002-251745-
CARROLL AR-
1218 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL CARROLL

AT 1219 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BERRYVILLE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...EUREKA SPRINGS...GREEN
FOREST...METALTON...CONNOR...CABANAL...RULE...URBANETTE AND
GRANDVIEW.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3648 9345 3626 9339 3621 9356 3642 9378
TIME...MOT...LOC 1719Z 256DEG 9KT 3632 9364
Special weather statement, Jun 25, 1:04 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT WED JUN 25 2014

ARZ001-002-010-011-251830-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
104 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN BENTON...SOUTHERN CARROLL...NORTHERN MADISON AND
     NORTHEASTERN WASHINGTON

AT 104 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHEAST OF BEST TO 3 MILES WEST OF
KINGSTON...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...HARMONY...LOOKOUT...OSAGE...
DRYFORK...METALTON...RUDD...CONNOR...KINGSTON...FORUM...BEST...
MARBLE...ALABAM...CLIFTY...ROCKHOUSE...HOBBS STATE PARK AND WITHROW
SPRINGS STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3622 9333 3611 9342 3612 9347 3609 9347
      3608 9345 3601 9351 3619 9396 3636 9389
TIME...MOT...LOC 1804Z 229DEG 11KT 3620 9386 3606 9358
Special weather statement, Jun 25, 1:47 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
147 PM CDT WED JUN 25 2014

OKZ072-251915-
SEQUOYAH OK-
147 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     EASTERN SEQUOYAH

AT 147 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
GANS...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GANS...MULDROW AND ROLAND.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3534 9472 3535 9473 3536 9477 3541 9484
      3558 9462 3543 9448
TIME...MOT...LOC 1847Z 229DEG 15KT 3537 9476
Special weather statement, Jun 25, 2:12 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
212 PM CDT WED JUN 25 2014

ARZ020-251945-
FRANKLIN AR-
212 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     SOUTHERN FRANKLIN

AT 213 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF VESTA...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OZARK...PETER PENDER...VESTA...
MEG...DENNING...CECIL...ALTUS...TONEY AND CRAVENS.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3539 9379 3540 9380 3539 9380 3531 9405
      3544 9407 3559 9388 3541 9372
TIME...MOT...LOC 1913Z 232DEG 8KT 3541 9399
Special weather statement, Jun 25, 2:14 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT WED JUN 25 2014

OKZ069-072-251945-
ADAIR OK-SEQUOYAH OK-
214 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

AT 214 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BRUSHY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRUSHY AND SHORT.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3541 9461 3552 9477 3578 9457 3553 9445
TIME...MOT...LOC 1914Z 208DEG 8KT 3551 9468

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:16 PM CDTSpecial Weather StatementTSABenton29 min
Jun 25, 12:18 PM CDTSpecial Weather StatementTSACarroll27 min
Jun 25, 1:03 PM CDTAreal Flood AdvisoryTSABenton, Washington117 min
Jun 25, 1:04 PM CDTSpecial Weather StatementTSACarroll26 min
Jun 25, 2:12 PM CDTSpecial Weather StatementTSAFranklin33 min
Jun 25, 2:21 PM CDTSevere Thunderstorm WarningTSAFranklin24 min
Jun 25, 3:55 PM CDTSevere Thunderstorm WarningTSAWashington35 min
Jun 25, 4:27 PM CDTSpecial Weather StatementTSASebastian33 min
Jun 25, 4:46 PM CDTSpecial Weather StatementTSASebastian29 min
Jun 25, 4:49 PM CDTSpecial Weather StatementTSACrawford26 min
Jun 25, 4:55 PM CDTAreal Flood AdvisoryTSACrawford, Sebastian3 hr
Jun 25, 5:11 PM CDTSpecial Weather StatementTSACrawford34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.